MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX CS-2100I AUTOMATED COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX CS-2100I AUTOMATED COAGULATION ANALYZER
Model Number CS-2100I
Medical Device Problem Codes Thermal Decomposition of Device (1071); Melted (1385); Device Emits Odor (1425)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Sysmex corporation (b)(4) confirmed that there is no risk of fire should this event recur.The wiring cord is manufactured using flame retardant material and is covered by a sheet metal enclosure.The wiring cords are not accessible to the user.The maximum voltage traveling through the wiring cord is 5v.The low voltage reduces the potential for shock.The cs-2000i / cs-2100i instructions for use (ifu), instruct the user in chapter 2 - safety information, section 2.2-general information: "should the instrument emit any unusual odors or smoke, turn the main switch off immediately and unplug the power cable.Contact your local sysmex technical representative.Failure to do so could result in fire, electrical shock or injury." the user followed the instructions and disconnected the analyzer from the power supply when the odor was first detected.
 
Event or Problem Description
The user reported a burnt odor emanating from the analyzer.The user immediately turned off and disconnected the analyzer from the power supply.There was no report of harm to the operator.A siemens field service engineer (fse) was dispatched to inspect the analyzer.The fse found melting and charring of wiring cord 3834.Wiring cord 3834 connects the hall element no.7 assembly to pcb no.1278.The fse installed a new sample table assembly, replaced the mixing motors and hall effect sensors, adjusted all temperatures and performed necessary sample arm and reagent arm adjustments.The fse adjusted the catcher to the dispensing wheel, performed all adjustments and checked the temperature.The fse then ran qc and deemed the analyzer operational.Part replacement and evidence based maintenance resolved the issue for the user.
 
Additional Manufacturer Narrative
Return of the suspect parts for investigation of root cause was requested.It was reported that the suspect parts were lost during transport and were no longer available.An investigation could not be performed.Root cause of the event could not be determined.Based on the data provided, sysmex corporation japan (s-corp) determined it is possible pinching of wiring cord 3834 contributed to the event.This is an isolated event, as no similar issue involving this part was reported.No further corrective action will be taken.

Brand Name
SYSMEX CS-2100I AUTOMATED COAGULATION ANALYZER
Common Device Name
CS-2100I
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, 675-0 019
JA  675-0019
MDR Report Key8853077
Report Number1000515253-2019-00016
Device Sequence Number372349
Product Code JPA
UDI-Device Identifier04987562409471
UDI-Public4987562409471
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K162688
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCS-2100I
Device Catalogue Number06372511
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1